Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 14, 2014, 1:04 PM MDT for El Paso County, Colorado. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 1:04 PM MDT (19:04 UTC)
- Expired
- Jul 14, 2014, 3:00 PM MDT
- In force
- 116 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
514
WGUS55 KPUB 141904
FFWPUB
COC041-142100-
/O.NEW.KPUB.FF.W.0016.140714T1904Z-140714T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
104 PM MDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 300 PM MDT
* AT 103 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER GREEN MOUNTAIN FALLS. .75 INCHES OF RAIN HAVE
FALLEN SO FAR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW
MOVING THROUGH THE WALDO CANYON AND WILLIAMS CANYON DRAINAGES. THE
DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE
MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.
ADDITIONAL RAINFALL AMOUNTS OF .5 TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CAMP CREEK...
INCLUDING QUEENS CANYON...GARDEN OF THE GODS...ROCKLEDGE RANCH...31ST
STREET CHANNEL...FOUNTAIN CREEK...WEST MONUMENT CREEK...INCLUDING
EXTREME SOUTHERN AIR FORCE ACADEMY...SAND GULCH...INCLUDING CHIPITA
PARK...CABIN CREEK...FRENCH CREEK...WILLIAMS CANYON...INCLUDING
MANITOU SPRINGS...WALDO CANYON...INCLUDING MANITOU SPRINGS AND
WELLINGTON GULCH...INCLUDING CHIPITA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3890 10489 3884 10490 3891 10500 3896 10500
$$
MOORE2 follow-up statements
152 WGUS75 KPUB 141926 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 126 PM MDT MON JUL 14 2014 COC041-142100- /O.CON.KPUB.FF.W.0016.000000T0000Z-140714T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 126 PM MDT MON JUL 14 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR WESTERN EL PASO COUNTY... AT 122 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA AND DIRECTLY TO THE NORTHWEST OVER CRYSTOLA. .75 INCHES OF RAIN HAVE FALLEN SO FAR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW MOVING THROUGH THE WALDO CANYON AND WILLIAMS CANYON DRAINAGES. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA PARK. ADDITIONAL RAINFALL AMOUNTS OF .5 TO 1 INCH ARE POSSIBLE IN THE WARNED AREA. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CAMP CREEK... INCLUDING QUEENS CANYON...GARDEN OF THE GODS...ROCKLEDGE RANCH...31ST STREET CHANNEL...FOUNTAIN CREEK...WEST MONUMENT CREEK...INCLUDING EXTREME SOUTHERN AIR FORCE ACADEMY...SAND GULCH...INCLUDING CHIPITA PARK...CABIN CREEK...FRENCH CREEK...WILLIAMS CANYON...INCLUDING MANITOU SPRINGS...WALDO CANYON...INCLUDING MANITOU SPRINGS AND WELLINGTON GULCH...INCLUDING CHIPITA PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3890 10489 3884 10490 3891 10500 3896 10500 $$ MOORE
852 WGUS75 KPUB 142010 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 210 PM MDT MON JUL 14 2014 COC041-142019- /O.CAN.KPUB.FF.W.0016.000000T0000Z-140714T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 210 PM MDT MON JUL 14 2014 ...THE FLASH FLOOD WARNING FOR WESTERN EL PASO COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3890 10489 3884 10490 3891 10500 3896 10500 $$ MOORE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 11:28 AM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 14, 11:28 AM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1128 AM MDT MON JUL 14 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM MDT MON JUL 14 2014 CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS CONTINUES TO INDICATE WEAK TO MODERATE NORTH TO NORTHWEST FLOW ALOFT ACROSS THE REGION WITH HIGH AMPLITUDE UPPER LEVEL RIDGING PERSISTING ACROSS THE DESERT SW AND INTERMOUNTAIN WEST AS AN UNSEASONABLY STRONG UPPER LOW CONTINUES TO DIG ACROSS THE GREAT LAKES REGION. ONE EMBEDDED SHORT WAVE TRANSLATING ACROSS THE NORTHERN AND INTO THE CENTRAL HIGH PLAINS SENT A WEAK FRONTAL BOUNDARY ACROSS THE SE PLAINS LATE LAST NIGHT...WHICH HELPED TO FIRE STORMS ACROSS THE SE MTS THROUGH THE EARLY MORNING HOURS. ANOTHER EMBEDDED WAVE LOOKS TO BE TRANSLATING ACROSS THE NORTHERN ROCKIES AT THIS TIME. SOME DRIER AIR WITHIN THE FLOW ALOFT CONTINUES TO WORK INTO NORTHERN COLORADO WITH THE MAIN MONSOONAL MOISTURE PLUME SLOWLY SHIFTING SOUTH AND WEST OF THE STATE AT THIS TIME. NO BIG CHANGES TO CURRENT FORECAST AS LAST NIGHTS FRONTAL BOUNDARY LOOKS TO STALL NEAR THE COLORADO AND NEW MEXICO BORDER AS THE NEXT BACK DOOR FRONT ASSOCIATED WITH THE PASSING NORTHERN ROCKIES WAVE MOVES ACROSS EASTERN COLORADO THROUGH THE LATE MORNING AND AFTERNOON. THESE BOUNDARIES SHOULD HELP FOCUS CONVECTIVE DEVELOP ACROSS THE PLAINS THIS AFTERNOON AND EVENING...ALONG WITH DEVELOPING UPSLOPE FLOW...STRONG SUMMER SOLAR HEATING AND CONTINUED AMPLE AVAILABLE MOISTURE...SUPPORTING SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT OVER AND NEAR THE HIGHER TERRAIN. A SLIGHT DECREASE IN PRECIP WATER PROGGED ACROSS THE AREA...THOUGH STILL PLENTY OF JUICE IN THE AIR FOR LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS EASTERN COLORADO. MAIN CHANGE FROM THE PREVIOUS DAYS IS INCREASED FLOW ALOFT...WHICH SHOULD KEEP STORMS MOVING. THIS WILL LESSEN THE THREAT FOR WIDESPREAD FLASH FLOODING...THOUGH WILL NEED TO STAY VIGILANT FOR THESE LOCALLY HEAVY RAINERS MOVING OVER AREA BURN SCARS AS WELL AS AREAS THAT HAVE SEEN DECENT AMOUNTS OF PRECIPITATION OVER THE PAST FEW DAYS. THE INCREASED FLOW ALOFT...HOWEVER...DOES ALLOW FOR INCREASED SHEAR IN THE ATMOSPHERE AND INCREASING CHANCES FOR SEVERE STORMS...ESPECIALLY OVER THE EASTERN PLAINS WHERE DEW PTS IN THE MID TO UPPER 50S WILL SUPPORT CAPE VALUES IN THE 500-1500 J/KG RANGE. UPSLOPE FLOW DEEPENS OVERNIGHT WITH AMPLE MOISTURE IN PLACE TO KEEP THE MENTION OF SHOWERS IN THE FORECAST OVERNIGHT. MODEL SOUNDINGS ALSO SUPPORT STRATUS DEVELOPMENT ACROSS THE PLAINS THROUGH EARLY TUESDAY MORNING. TEMPERATURES ACROSS THE AREA LOOK TO BE NEAR OR SLIGHTLY WARMER THAN YESTERDAY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 351 AM MDT MON JUL 14 2014 NORTHWEST FLOW ALOFT CONTINUES THROUGH MID-WEEK AS DEEP UPPER TROUGH DROPS INTO THE GREAT LAKES. FOR TUE...SURFACE FRONT RETREATS NORTHWARD WITH WINDS BECOMING S-SE ON THE PLAINS BY AFTERNOON. LOW LEVEL MOISTURE WILL ADVECT NORTHWARD ACROSS THE PLAINS...WITH SURFACE DEWPOINTS IN THE 60S...ESPECIALLY ALONG AND EAST OF WEAK TROUGH NEAR THE KS BORDER. EXPECT FAIRLY VIGOROUS CONVECTION TO DEVELOP OVER THE EASTERN MOUNTAINS AND PLAINS LATE TUE AFTERNOON...WITH THE THREAT OF SEVERE STORMS FROM THE PALMER DIVIDE SOUTHEAST TOWARD THE KS BORDER AS 0-6KM SHEAR INCREASES. IN FACT...SHEAR WILL LIKELY BE SUFFICIENT FOR SUPERCELLS ON THE PLAINS WITH VERY LARGE HAIL POSSIBLE. FARTHER WEST...AIRMASS OVER THE MOUNTAINS DRIES SLIGHTLY...THOUGH IMPACT ON TSRA STRENGTH/COVERAGE WILL BE SMALL...AS TYPICAL DIURNAL CONVECTIVE CYCLE WITH CONTINUE. TUE NIGHT INTO WED...LARGE MCS LIKELY OVER THE HIGH PLAINS...WITH SYSTEM SLIDING SOUTHWARD NEAR/JUST EAST OF THE KS BORDER OVERNIGHT. INCREASED POPS TO LIKELY OVER THE FAR EASTERN PLAINS TO ACCOUNT FOR THIS SCENARIO...AND KEPT AT LEAST ISOLATED POPS OVER THE REMAINDER OF THE AREA AS CONVECTION COULD LINGER FOR MUCH OF THE NIGHT. COLD FRONT WILL DROP BACK SOUTH IN THE WAKE OF THE MCS WED MORNING...LEADING TO A RENEWED WESTWARD PUSH OF LOW LEVEL MOISTURE DURING THE DAY. WHILE AIR MASS ON THE PLAINS MAY BE INITIALLY TOO COOL/STABLE FOR MUCH CONVECTION WED AFTERNOON...UPSLOPE FLOW OVER THE EASTERN MOUNTAINS PLUS LIFT WITH APPROACHING UPPER TROUGH WILL BE STRONG ENOUGH TO DEVELOP AFTERNOON/EVENING TSRA ONCE AGAIN...WITH STORMS PUSHING EASTWARD OVER THE EASTERN PLAINS AND ALONG THE RATON MESA IN THE EVENING. FARTHER WEST...MOUNTAINS AND VALLEYS WILL CONTINUE WITH DIURNAL CONVECTION...THOUGH TSRA COVERAGE AND INTENSITY MAY DECREASE SLIGHTLY AS LOW LEVEL AIR MASS CONTINUE TO DRY OUT. COOLER AIR WILL LINGER OVER THE EASTERN MOUNTAINS AND PLAINS THU...WITH ECMWF SUGGESTING ANOTHER ROUND OF FAIRLY WIDESPREAD TSRA...WHILE GFS IS DRIER WITH STORMS LIMITED TO THE EASTERN MOUNTAINS. WILL RUN WITH ISOLATED TO LOW END SCT POPS MOST LOCATIONS THU AFTERNOON/EVENING...AS SUSPECT MID-LEVEL DRYING NOTED ON BOTH MODELS PLUS COOL SURFACE TEMPS MAY LIMIT CONVECTION SOMEWHAT. FOR FRI AND BEYOND...UPPER RIDGE REBUILDS OVER THE SOUTHWEST U.S. WITH FAIRLY DRY WESTERLY FLOW OVER THE NORTH SIDE OF THE RIDGE SPREADING ACROSS CO. WILL STILL BE ENOUGH RESIDUAL MOISTURE FOR SOME AFTERNOON TSRA OVER THE MOUNTAINS...THOUGH BY SUN/MON ACTIVITY WILL BECOME VERY SPARSE. MAX TEMPS WILL WARM BACK TO NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. && .AVIATION... ISSUED AT 1128 AM MDT MON JUL 14 2014 PRIMARILY VFR CONDITIONS ARE EXPECTED OVER THE AREA TAF SITES INTO THIS EVENING...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS SOUTHERN COLORADO BRINGING THE POTENTIAL FOR GENERALLY BRIEF MVFR AND LOCAL IFR CONDITIONS TO THE KALS...KCOS AND KPUB TAF SITES. UPSLOPE FLOW IS STILL EXPECTED TO DEEPEN ACROSS THE SOUTHEASTERN EASTERN COLORADO FROM LATE THIS AFTERNOON INTO THIS EVENING IN THE WAKE OF A NORTHERLY SURGE...WHICH WILL BE CAPABLE OF PRODUCING MVFR AND IFR STRATUS CONDITIONS AT TIMES TO SOUTHEASTERN COLORADO...ESPECIALLY AFTER 06Z/TUESDAY. AT THIS TIME...IT STILL APPEARS THAT KCOS WILL HAVE THE HIGHEST POTENTIAL OF EXPERIENCING IFR CONDITIONS LATER TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 14, 11:19 AM MDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1119 AM MDT MON JUL 14 2014 COZ058>089-093>099-151730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1119 AM MDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA INTO THE LATE EVENING HOURS. THERE HAS BEEN A SLIGHT DECREASE IN AVAILABLE MOISTURE AND A SLIGHT INCREASE IN THE STEERING WINDS IN THE ATMOSPHERE TODAY...WHICH WILL DECREASE THE CHANCES FOR WIDESPREAD FLASH FLOODING ACROSS THE AREA. HOWEVER...THERE REMAINS ENOUGH MOISTURE IN THE AIR TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH WOULD STILL POSE THE THREAT FOR FLASH FLOODING ACROSS AREA BURN SCARS...AS WELL AS THOSE AREAS THAT HAVE RECEIVED HIGHER AMOUNTS OF PRECIPITATION DURING THE PREVIOUS FEW DAYS. THE INCREASED WINDS ALOFT...HOWEVER...WILL ALLOW FOR INCREASED CHANCES FOR A FEW STRONG TO SEVERE STORMS...PRODUCING HAIL AROUND ONE INCH IN DIAMETER AND GUSTY WINDS TO AROUND 60 MPH...ESPECIALLY OVER THE FAR SOUTHEASTERN PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AND WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. WITH AMPLE AVAILABLE MOISTURE...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. THREATS FROM STORMS THAT DEVELOP WILL INCLUDE LIGHTNING...HAIL UP TO NICKEL SIZE AND GUSTY WINDS TO 50 MPH. STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS OVER 60 MPH WILL BE POSSIBLE OVER THE EASTERN MOUNTAINS AND PLAINS ON TUESDAY. A SLOW WARMING AND DRYING TREND IS EXPECTED FROM THURSDAY INTO THE WEEKEND...ALTHOUGH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 14, 11:36 AM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1136 AM MDT MON JUL 14 2014 COZ098-141815- LAMAR VICINITY/PROWERS COUNTY CO- 1136 AM MDT MON JUL 14 2014 ...SPECIAL WEATHER STATEMENT... AT 1136 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HARTMAN...OR 15 MILES NORTHWEST OF COOLIDGE...MOVING SOUTH AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAMAR...GRANADA...HARTMAN AND BRISTOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3826 10258 3821 10209 3788 10218 3797 10268 TIME...MOT...LOC 1736Z 016DEG 16KT 3815 10227 PJC
Special weather statement, Jul 14, 11:49 AM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1149 AM MDT MON JUL 14 2014 COZ098-141830- LAMAR VICINITY/PROWERS COUNTY- 1149 AM MDT MON JUL 14 2014 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES... HOLLY...GRANADA...HARTMAN AND BRISTOL. THE WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF SHOWERS OR THUNDERSTORMS AND THESE WEAK FUNNEL CLOUDS FOR THE NEXT FEW HOURS. THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE. IF YOU ARE IN COLORADO...BE ALERT FOR THE POSSIBILITY OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A FUNNEL CLOUD. IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING. PJC
Local storm report, Jul 14, 11:55 AM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1155 AM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FUNNEL CLOUD 5 NE LAMAR 38.13N 102.55W
07/14/2014 PROWERS CO COUNTY OFFICIAL
FUNNEL CLOUD NOTED FROM APPROXIMATELY 1140 AM TO 1145
AM MDT.
&&Local storm report, Jul 14, 12:11 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1211 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM HAIL LAMAR 38.08N 102.62W
07/14/2014 M1.25 INCH PROWERS CO EMERGENCY MNGR
PROWERS COUNTY COMM
&&
MOORESpecial weather statement, Jul 14, 12:25 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1225 PM MDT MON JUL 14 2014 COZ081-082-084-085-141900- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 1225 PM MDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 100 PM MDT... AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM OVER CASCADE...OR 8 MILES NORTHWEST OF COLORADO SPRINGS...MOVING SOUTH AT 5 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS... PIKES PEAK...CHIPITA PARK...CASCADE AND CRYSTOLA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3899 10500 3895 10485 3881 10490 3885 10507 TIME...MOT...LOC 1824Z 017DEG 6KT 3890 10494 MOORE
Special weather statement, Jul 14, 12:44 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1244 PM MDT MON JUL 14 2014 COZ081-082-084-085-141915- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PIKES PEAK ABOVE 11000 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 1244 PM MDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 115 PM MDT... AT 1244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DIVIDE...OR 19 MILES NORTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WOODLAND PARK AROUND 1250 PM MDT. GREEN MOUNTAIN FALLS AND CRYSTOLA AROUND 100 PM MDT. CASCADE AND CHIPITA PARK AROUND 110 PM MDT. MANITOU SPRINGS AND PIKES PEAK AROUND 115 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3898 10525 3906 10517 3893 10484 3873 10508 TIME...MOT...LOC 1844Z 314DEG 18KT 3897 10515 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:33 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
| Jul 13, 7:39 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jul 13, 7:46 PM MDT | Special Weather Statement | PUB | Kiowa | 29 min |
| Jul 13, 9:15 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Jul 13, 10:43 PM MDT | River Flood Warning | PUB | Bent | 17 hr |
| Jul 14, 12:25 AM MDT | Special Weather Statement | PUB | Huerfano | 35 min |
| Jul 14, 1:00 AM MDT | Areal Flood Advisory | PUB | Custer, Huerfano, Pueblo | 2 hr |
| Jul 14, 1:08 AM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 112 min |
| Jul 14, 1:08 AM MDT | Special Weather Statement | PUB | Huerfano | 22 min |
| Jul 14, 10:15 AM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Jul 14, 11:36 AM MDT | Special Weather Statement | PUB | Prowers | 39 min |
| Jul 14, 12:07 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 38 min |
| Jul 14, 12:25 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jul 14, 12:43 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 47 min |
| Jul 14, 12:44 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 14, 1:07 PM MDT | Special Weather Statement | PUB | Costilla | 53 min |
| Jul 14, 1:18 PM MDT | Areal Flood Advisory | PUB | Fremont | 117 min |
| Jul 14, 1:21 PM MDT | Special Weather Statement | PUB | Bent | 24 min |
| Jul 14, 1:31 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 44 min |
| Jul 14, 1:41 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jul 14, 1:46 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 119 min |
| Jul 14, 1:51 PM MDT | Special Weather Statement | PUB | Pueblo | 39 min |
| Jul 14, 2:14 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 14, 2:21 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 14, 2:26 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 14, 2:28 PM MDT | Areal Flood Advisory | PUB | Costilla, Las Animas | 3 hr |
| Jul 14, 2:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jul 14, 2:30 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Jul 14, 2:38 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jul 14, 3:00 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 14, 3:02 PM MDT | Special Weather Statement | PUB | Otero | 28 min |
| Jul 14, 3:06 PM MDT | Special Weather Statement | PUB | Huerfano | 39 min |
| Jul 14, 3:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Jul 14, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 47 min |
| Jul 14, 3:19 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jul 14, 3:25 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jul 14, 4:01 PM MDT | Special Weather Statement | PUB | Huerfano | 44 min |
| Jul 14, 4:02 PM MDT | Areal Flood Advisory | PUB | Crowley, El Paso, Pueblo | 3 hr |
| Jul 14, 4:20 PM MDT | Flash Flood Warning | PUB | Crowley, Otero, Pueblo | 3 hr |
| Jul 14, 4:32 PM MDT | Flash Flood Warning | PUB | Crowley, El Paso, Pueblo | 4 hr |
| Jul 14, 4:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Jul 14, 4:40 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jul 14, 4:45 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Jul 14, 4:48 PM MDT | Special Weather Statement | PUB | Chaffee | 42 min |
| Jul 14, 5:03 PM MDT | Flash Flood Watch | PUB | Baca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more | 5 hr |
| Jul 14, 5:04 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 14, 5:12 PM MDT | Special Weather Statement | PUB | Crowley | 33 min |
| Jul 14, 5:15 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 90 min |
| Jul 14, 5:15 PM MDT | Special Weather Statement | PUB | Alamosa | 30 min |
| Jul 14, 5:25 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee, Fremont | 50 min |
| Jul 14, 5:42 PM MDT | Areal Flood Advisory | PUB | El Paso, Teller | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.